Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 60, NWS State College, PA

July 2, 2018McKean County, Warren County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 2, 2018, 4:07 PM EDT for McKean County, Warren County, Pennsylvania. It was in force for 68 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2018, 4:07 PM EDT (20:07 UTC)
Expired
Jul 2, 2018, 5:15 PM EDT
In force
68 min
Issued by
NWS State College, PA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties McKean County, PA, Warren County, PA

The radar

The Buffalo radar (KBUF), 127 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 4:49 PM EDTTSTM WND DMG1 Wnw Big Bend, PATREES DOWN ON WIRES
Jul 2, 5:11 PM EDTTSTM WND DMGPittsfield, PATREES DOWN ON WIRES
Jul 2, 5:12 PM EDTTSTM WND DMG1 Sse Tiona, PANUMEROUS TREES DOWN ON WIRES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2018-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1185 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2018-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1185 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1179 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

686 
WUUS51 KCTP 022007
SVRCTP
PAC083-123-022115-
/O.NEW.KCTP.SV.W.0060.180702T2007Z-180702T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
407 PM EDT MON JUL 2 2018

The National Weather Service in State College PA has issued a

* Severe Thunderstorm Warning for...
  Warren County in north central Pennsylvania...
  Western McKean County in north central Pennsylvania...

* Until 515 PM EDT.

* At 405 PM EDT, severe thunderstorms were located along a line
  extending from near Russell to near Youngsville to near Garland to
  near Enterprise, moving east at 25 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Russell around 410 PM EDT.
  Warren and Warren South around 420 PM EDT.
  Chapman State Park and Scandia around 430 PM EDT.
  Kinzua Dam around 440 PM EDT
  Bradford and Marshburg around 455 PM EDT.

Other locations impacted by these severe thunderstorms include
Tidioute, Starbrick, Lewis Run, Clarendon, University Of Pittsburgh -
Bradford and Bradford Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 4200 7842 4181 7858 4171 7870 4162 7888
      4163 7961 4174 7961 4187 7946 4200 7925
TIME...MOT...LOC 2005Z 272DEG 22KT 4199 7914 4184 7927 4175 7938 4166
7957

HAIL...0.75IN
WIND...60MPH
 
$$

Lambert
1 follow-up statement
987 
WWUS51 KCTP 022041
SVSCTP

Severe Weather Statement
National Weather Service State College PA
441 PM EDT MON JUL 2 2018

PAC083-123-022115-
/O.CON.KCTP.SV.W.0060.000000T0000Z-180702T2115Z/
Warren PA-McKean PA-
441 PM EDT MON JUL 2 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR WARREN AND WESTERN MCKEAN COUNTIES...

At 437 PM EDT, severe thunderstorms were located along a line
extending from 8 miles southwest of Allegany State Park to Kinzua Dam
to near Chapman State Park to 9 miles southwest of Warren South to 10
miles northeast of Tionesta, moving east at 25 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Kinzua Dam and Scandia around 440 PM EDT.
  Sheffield and Wetmore around 500 PM EDT.
  Bradford, Kane, Ludlow, Marshburg, Westline and Rew around 510 PM 
  EDT.

Other locations impacted by these severe thunderstorms include
Tidioute, Starbrick, Lewis Run, Clarendon, University Of Pittsburgh -
Bradford and Bradford Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A few of the thunderstorms within the line to the south and east of 
Warren are displaying some rotation. Intense thunderstorm lines can 
produce brief tornadoes. Although a tornado is not immediately 
likely, it is best to move to an interior room on the lowest floor 
of a building.

Frequent cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4200 7842 4181 7858 4171 7870 4162 7888
      4163 7961 4168 7960 4183 7936 4200 7906
TIME...MOT...LOC 2037Z 270DEG 23KT 4198 7890 4183 7903 4175 7910 4172
7926 4162 7934

HAIL...0.75IN
WIND...60MPH
 
$$

Lambert

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:54 PM EDT, 13 minutes earlier.

Area forecast discussion, Jul 2, 3:54 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service State College PA
354 PM EDT Mon Jul 2 2018

.SYNOPSIS...
The heat wave will peak early this week, but hot and humid
weather will last through the 4th of July. A weakening cold
front over the Ohio Valley will slide into Western Pennsylvania
late this afternoon before dissipating tonight and early
Tuesday. A second stronger cold front will push southeast across
the Commonwealth Friday, likely accompanied by a round of
strong, gusty Thunderstorms. This front promises to deliver
a welcome change to cooler temperatures with lower humidity
for the weekend.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Oppressive to dangerous heat will continue late this afternoon
along with poor air quality. Expect max temps in the 90s over
all of the region except for the higher terrain of the
Alleghenies in northern and western PA.

The main difference today (compared to this past weekend's heat)
was the few to several deg F increase in surface dewpoints, and
a corresponding jump in PWATs by 0.5 to 1.0 inch across the
western half to two- thirds of the state. SFC dewpoints were in
the 70-75F range CWA wide.

A very weak cold front will be drifting SE from the Lower Great
lakes late today/tonight, with a preceding Lee Trough and
favorable llvl theta-e convergence developing between the route
219 and I-99/Rt220 corridors. We're seeing an increasing and
potentially serious Flash Flood threat along the east slopes of
the Laurel Highlands INVOF the city of Altoona and points just
to the SSW where radar estimates over the past few hours are
already around 3 inches.

This front and a light southerly flow ahead of it will help
push a surge in PWATS to over 2" this afternoon and evening.
Models also hint at some cooling of the very warm mid level
temps over about the western half of the region. These of course
have been acting as a potent lid to convection the last several
days. This suggests the best chance for some heat relief in the
form of scattered showers/storms that we have seen since about
the middle of last week.

Slightly stronger deep-layer shear across northern PA will
create a better chance for severe TSRA potential via wet
microbursts, while the most persistent and focused llvl theta-e
convergence will lead to the greatest chc for heavy rain and
Flash Flooding over our SW zones.

SPC has put a Marginal Risk out for most of the area with a
smaller slight risk area nested in over north-central PA. WPC
has focused their slight risk of Excessive rain across the
Laurels.

The large sfc based CAPE over 2000 j/kg could also support some
hail, but high melting levels will no doubt take their toll,
SPC places that risk at less than 10%.

High Res CAMs guidance, along with WPC ERO and SPC's DAY 1
Convective outlook points twds a rather high probability for
numerous SHRA/TSRA with isolated occurrences of heavy rain and
strong gusty, wet microburst winds as vertical shear will be
relatively weak, but precip loading of the tall updrafts - high.

Will maintain likely to categorical POPS near the Allegheny
Front and locations just to the east through this evening.

Rising heights aloft and the loss of heating will lead to the
convection fading late this evening. It will be another sultry
night with lows in the mid 60s to mid 70s. Gardeners know their
tomatoes love the warm overnight lows, but they make for very
uncomfortable sleeping weather.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Tuesday will not be significantly different than today.

A heat Advisory will continue across the Central Ridge and
Valley region, while the recent upgrade to an Excessive Heat
Warning will remain for the Lower Susq Valley.

The ribbon of anomalously high PWATs is forecast to rotate over
the region keeping the chance for mainly PM scattered
convection in the forecast. Highs may be a tick or two lower
than today with a few more clouds and the showers, but the heat
wave will continue for much of the CWA.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
*The heat wave looks like it will gradually loosen its grip as
 we move through mid to late week

The anomalous closed upper level high centered over the
Northeast U.S. will retrograde westward first to the
Midwest/Ohio Valley by Wednesday, and into the Rockies by Friday
and the weekend. This will pave the way for for a shortwave
over southeast Canada to dip into New England. The upper trough
is forecast to amplify and send a cold front through the region
on Friday, breaking the heat wave and returning temperatures to
near average for early July.

Scattered afternoon/evening convection will be a feature in the
forecast each day, with the best chance for a more widespread
rain being with the late week cold front.

Max heat index values (mainly over the Middle and Lower Susq
Valley) are forecast to remain in the upper 90s Wednesday
before cooling somewhat into the mid 90s by the holiday. Despite
a break from the highest temperatures of recent days, it will
remain anomalously warm all week with daytimes highs averaging
some 5 to 15 deg above normal. Overnight lows will be similarly
much above seasonal norms.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
An approaching weak cold frontal boundary will help to
accentuate broader scale lift this afternoon and tonight, before
dying out across west-central or NW PA later tonight.

For the 21Z TAF update will maintain VCTS or even tempo to
categorical TSRA at Central and Western PA Airfields -
KBFD...KJST...KAOO and KUNV.

A ribbon high moisture and instability will set up within this
corridor of TAF sites and lead to areas of MVFR to IFR cigs and
vsbys through 01Z (though isolated reductions in precip areas are
possible for an hour or two afterward.

The other issue will be some patchy dense fog again late
tonight/early Tuesday morning (similar to the past two morning
across northern PA), especially if we do get some rain later
today.

Given the extreme heat of recent days and more to come,
watch your density altitudes.

.Outlook...

Tue-Thu...Patchy AM fog possible. Isolated PM thunderstorm
impacts possible.

Fri...Frontal boundary may bring a line of SHRA/TSRA.

&&

.CLIMATE...
Some record highs from around the region...

                               7/2               7/3             7/4

Harrisburg       104(1966)    107(1996)    104(1966)

Williamsport      99(1966)    100(1966)    100(1990)

Altoona               97(1966)      97(1966)      97(1966)

Bradford             90(1966)      91(1966)      91(1990)

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT Tuesday for PAZ019-025>028-034-
035-045-046-049>053-056-058.
Excessive Heat Warning until 8 PM EDT Tuesday for PAZ036-057-
059-063>066.
Heat Advisory until 8 PM EDT this evening for PAZ037-041-042.

&&

SYNOPSIS...Lambert
NEAR TERM...Lambert
SHORT TERM...La Corte/Lambert
LONG TERM...La Corte
AVIATION...Lambert
CLIMATE...
Hazardous weather outlook, Jul 2, 2:53 PM EDT, 1 hour 14 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service State College PA
253 PM EDT Mon Jul 2 2018

PAZ024-033-031900-
Cambria-Somerset-
253 PM EDT Mon Jul 2 2018

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Strong to locally severe thunderstorms with gusty winds and heavy
downpours are possible between 3pm and 11pm. Storms will be slow
moving and could produce localized flash flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ065-066-031900-
York-Lancaster-
253 PM EDT Mon Jul 2 2018

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT TUESDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Excessive Heat Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Excessive Heat Warning.

Dangerous heat conditions with heat indices over 100 degrees are
possible Wednesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ025>028-034-035-049>053-056-058-031900-
Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Schuylkill-
253 PM EDT Mon Jul 2 2018

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

Strong to locally severe thunderstorms with gusty winds and heavy
downpours are possible between 3pm and 11pm.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

Oppressive to locally dangerous heat conditions are possible
Wednesday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004-031900-
Warren-
253 PM EDT Mon Jul 2 2018

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Strong to locally severe thunderstorms with gusty winds and heavy
downpours are possible between 3pm and 11pm.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ019-045-046-031900-
Southern Centre-Southern Clinton-Southern Lycoming-
253 PM EDT Mon Jul 2 2018

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

Scattered severe thunderstorms with damaging winds 60 mph and heavy
downpours are possible between 3pm and 11pm.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

Oppressive to locally dangerous heat conditions are possible
Wednesday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ037-041-042-031900-
Tioga-Northern Lycoming-Sullivan-
253 PM EDT Mon Jul 2 2018

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

Strong to locally severe thunderstorms with gusty winds and heavy
downpours are possible between 3pm and 11pm.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ005-006-010>012-017-018-031900-
McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-
253 PM EDT Mon Jul 2 2018

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Scattered severe thunderstorms with damaging winds 60 mph and heavy
downpours are possible between 3pm and 11pm.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ036-057-059-063-064-031900-
Franklin-Dauphin-Lebanon-Cumberland-Adams-
253 PM EDT Mon Jul 2 2018

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT TUESDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Excessive Heat Warning.

Strong to locally severe thunderstorms with gusty winds and heavy
downpours are possible between 3pm and 11pm.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Excessive Heat Warning.

Oppressive to locally dangerous heat conditions are possible
Wednesday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Special weather statement, Jul 2, 2:25 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service State College PA
225 PM EDT MON JUL 2 2018

PAZ012-018-019-021915-
Northern Centre PA-Northern Clinton PA-Southern Centre PA-
225 PM EDT MON JUL 2 2018

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF CENTRE AND CLINTON
COUNTIES UNTIL 315 PM EDT...

At 224 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Monument to near Milesburg. Movement was
east at 15 mph.

Winds in excess of 40 mph are possible.

Locations impacted include...
Monument, Glen Union and Orviston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4130 7745 4096 7774 4091 7800 4129 7765
      4132 7747
TIME...MOT...LOC 1824Z 259DEG 15KT 4118 7767 4099 7785

Colbert
Special weather statement, Jul 2, 3:10 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service State College PA
310 PM EDT MON JUL 2 2018

PAZ018-019-021945-
Northern Centre PA-Southern Centre PA-
310 PM EDT MON JUL 2 2018

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF CENTRE COUNTY UNTIL 345
PM EDT...

At 310 PM EDT, Doppler radar indicated a strong thunderstorm over
Sandy Ridge, moving northeast at 15 mph.

Dime size hail and wind gusts up to 50 mph are possible.

Locations impacted include...
Philipsburg, Chester Hill, North Philipsburg, South Philipsburg,
Sandy Ridge and Black Moshannon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4091 7822 4092 7818 4095 7816 4096 7817
      4095 7814 4096 7813 4095 7813 4094 7812
      4096 7808 4098 7809 4094 7791 4075 7815
      4078 7825
TIME...MOT...LOC 1910Z 204DEG 13KT 4079 7820

Evanego
Special weather statement, Jul 2, 3:13 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service State College PA
313 PM EDT MON JUL 2 2018

PAZ012-037-041-022000-
Northern Clinton PA-Northern Lycoming PA-Tioga PA-
313 PM EDT MON JUL 2 2018

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LYCOMING...TIOGA...AND
CLINTON COUNTIES UNTIL 400 PM EDT...

At 312 PM EDT, Doppler radar indicated a strong thunderstorm near
Slate Run, moving northeast at 50 mph.

Winds in excess of 40 mph are possible.

Locations impacted include...
Wellsboro, Morris, Blossburg, Renovo, Covington, South Renovo, Arnot,
Glen Union, Leetonia, Waterville, Hyner, Leonard Harrison State Park,
Cedar Run, Cammal, Slate Run, English Center, Buttonwood, Little Pine
State Park, Ogdensburg and Liberty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4168 7689 4111 7762 4122 7790 4123 7790
      4148 7766 4148 7760 4155 7760 4189 7727
TIME...MOT...LOC 1912Z 224DEG 44KT 4141 7757

Gartner
Special weather statement, Jul 2, 3:22 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service State College PA
322 PM EDT MON JUL 2 2018

PAZ033-022000-
Somerset PA-
322 PM EDT MON JUL 2 2018

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOMERSET COUNTY UNTIL
400 PM EDT...

At 322 PM EDT, Doppler radar indicated a strong thunderstorm over
Meyersdale, moving northeast at 20 mph.

Dime size hail and wind gusts up to 50 mph are possible.

Locations impacted include...
Somerset, Meyersdale, Berlin, Salisbury, Garrett and Callimont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3972 7900 3973 7913 4003 7903 3996 7876
      3989 7876 3972 7895
TIME...MOT...LOC 1922Z 210DEG 18KT 3978 7905

Evanego
Special weather statement, Jul 2, 3:46 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service State College PA
346 PM EDT MON JUL 2 2018

PAZ017-018-022030-
Northern Centre PA-Clearfield PA-
346 PM EDT MON JUL 2 2018

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF CLEARFIELD AND CENTRE
COUNTIES UNTIL 430 PM EDT...

At 345 PM EDT, Doppler radar indicated a strong thunderstorm near
Moshannon, moving northeast at 20 mph.

Winds in excess of 40 mph are possible.

Locations impacted include...
Karthaus, Snow Shoe, Clarence, Moshannon, Pine Glen, Black Moshannon
State Park, Grassflat and Kylertown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4120 7808 4117 7806 4114 7801 4116 7800
      4116 7799 4118 7797 4113 7778 4090 7805
      4091 7819 4121 7815
TIME...MOT...LOC 1945Z 203DEG 17KT 4098 7809

Evanego
Special weather statement, Jul 2, 3:53 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service State College PA
353 PM EDT MON JUL 2 2018

PAZ004-005-022045-
McKean PA-Warren PA-
353 PM EDT MON JUL 2 2018

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF WARREN AND MCKEAN
COUNTIES UNTIL 445 PM EDT...

At 353 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Frewsburg to Titusville. Movement was east
at 40 mph.

Pea size hail and winds in excess of 40 mph are possible.

Locations impacted include...
Warren, Allegany State Park, Sheffield, Youngsville, Russell, Spring
Creek, Scandia, Lottsville, Ludlow, Grand Valley, Warren South,
Garland, Kinzua Dam, Chapman State Park, Tidioute, Sugar Grove,
Starbrick and Clarendon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4183 7961 4200 7939 4200 7869 4183 7887
      4166 7896 4162 7947 4163 7961
TIME...MOT...LOC 1953Z 249DEG 43KT 4201 7912 4165 7967

Gartner

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 12:50 PM EDTSpecial Weather StatementCTPPotter55 min
Jul 2, 1:03 PM EDTSpecial Weather StatementCTPCameron42 min
Jul 2, 1:08 PM EDTSpecial Weather StatementCTPBedford22 min
Jul 2, 1:36 PM EDTSpecial Weather StatementCTPCentre69 min
Jul 2, 1:37 PM EDTSpecial Weather StatementCTPBedford38 min
Jul 2, 1:39 PM EDTSpecial Weather StatementCTPBlair81 min
Jul 2, 1:53 PM EDTSpecial Weather StatementCTPPotter52 min
Jul 2, 2:11 PM EDTAreal Flood AdvisoryCTPSomerset2 hr
Jul 2, 2:24 PM EDTSpecial Weather StatementCTPSomerset66 min
Jul 2, 2:25 PM EDTSpecial Weather StatementCTPClinton50 min
Jul 2, 2:48 PM EDTExcessive Heat WarningCTPAdams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 1 more29 hr
Jul 2, 2:48 PM EDTSevere Thunderstorm WarningCTPBlair57 min
Jul 2, 3:10 PM EDTSpecial Weather StatementCTPCentre35 min
Jul 2, 3:13 PM EDTAreal Flood AdvisoryCTPBedford, Blair, Cambria2 hr
Jul 2, 3:13 PM EDTSpecial Weather StatementCTPClinton, Tioga47 min
Jul 2, 3:22 PM EDTSpecial Weather StatementCTPSomerset38 min
Jul 2, 3:29 PM EDTFlash Flood WarningCTPBedford, Blair, Cambria2 hr
Jul 2, 3:35 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria40 min
Jul 2, 3:46 PM EDTSpecial Weather StatementCTPCentre44 min
Jul 2, 3:53 PM EDTSpecial Weather StatementCTPWarren52 min
Jul 2, 4:05 PM EDTSevere Thunderstorm WarningCTPBlair, Huntingdon40 min
Jul 2, 4:20 PM EDTAreal Flood AdvisoryCTPSomerset115 min
Jul 2, 4:23 PM EDTSpecial Weather StatementCTPSomerset37 min
Jul 2, 4:25 PM EDTSpecial Weather StatementCTPTioga35 min
Jul 2, 4:41 PM EDTSpecial Weather StatementCTPPotter19 min
Jul 2, 4:49 PM EDTSpecial Weather StatementCTPSomerset26 min
Jul 2, 4:51 PM EDTSpecial Weather StatementCTPCentre54 min
Jul 2, 4:55 PM EDTSpecial Weather StatementCTPLycoming20 min
Jul 2, 4:58 PM EDTSevere Thunderstorm WarningCTPSomerset36 min
Jul 2, 5:01 PM EDTSpecial Weather StatementCTPHuntingdon14 min
Jul 2, 5:09 PM EDTSpecial Weather StatementCTPCameron51 min
Jul 2, 5:18 PM EDTSpecial Weather StatementCTPMcKean57 min
Jul 2, 5:22 PM EDTSpecial Weather StatementCTPSullivan23 min
Jul 2, 5:31 PM EDTSpecial Weather StatementCTPUnion29 min
Jul 2, 5:37 PM EDTSpecial Weather StatementCTPCambria53 min
Jul 2, 5:46 PM EDTSpecial Weather StatementCTPTioga44 min
Jul 2, 6:02 PM EDTSpecial Weather StatementCTPBedford58 min
Jul 2, 6:04 PM EDTSpecial Weather StatementCTPLycoming41 min
Jul 2, 6:11 PM EDTSpecial Weather StatementCTPUnion19 min
Jul 2, 6:13 PM EDTAreal Flood AdvisoryCTPPotter3 hr
Jul 2, 6:24 PM EDTSpecial Weather StatementCTPSullivan21 min
Jul 2, 6:40 PM EDTSpecial Weather StatementCTPFulton35 min
Jul 2, 6:58 PM EDTSpecial Weather StatementCTPSullivan47 min
Jul 2, 7:02 PM EDTSpecial Weather StatementCTPElk43 min
Jul 2, 7:25 PM EDTSpecial Weather StatementCTPFranklin35 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.